MAUDE Adverse Event Report: BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES

BTG YOKNEAM ICEROD CX 90 DEGREE NEEDLE/VL; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3533
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that frost occurred on the needle shaft.A tissue cryotherapy procedure was performed using eight cryo needles.All the needles were placed in the tumor.During the freeze cycle, one of the eight needles experienced ice on the needle shaft.The other needles had no issue.To prevent a patient burn from the ice on the needle shaft, protective measures were performed immediately.The procedure was completed with the original devices.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the device was returned and analysis was completed.Visual inspection of the exterior of the needle showed no abnormalities.The needle was connected to the icefx console, and a two-minute confidence test was performed without any abnormal functionality.A five-minute freeze cycle was performed, and it was found that the needle shaft became completely covered in frost.The needle was disassembled, and the vacuum sleeve was tested for vacuum integrity.The vacuum sleeve became covered in frost, meaning the vacuum sleeve was defective.The vacuum sleeve was inspected under a microscope for abnormalities.It was found that the vacuum sleeve had abnormalities in the metal that likely led to the vacuum insulation failing.

Brand Name
ICEROD CX 90 DEGREE NEEDLE/VL
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG YOKNEAM
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
tavor building number 1, yokne
yokneam 20692 03
IS   2069203
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16728284
Report Number2124215-2023-16361
Device Sequence Number12411480
Product Code GEH
UDI-Device Identifier07290104830587
UDI-Public07290104830587
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121251
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2024
Device Model NumberFPRPR3533
Device Catalogue NumberFPRPR3533
Device Lot Number0029752958
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown